Hoedong Area
  • Jindo Mysterious Sea Road
  • Jindo Mysterious Sea Road
    • Moses' Miracle

      Internationally renowned, "Jindo's Sea Way" is a natural pheonmenon that occurs when the waters around the island of Jindo recede to reveal a long path connecting Hoedong-ri with the neighboring Modo-ri. The seaway is formed because of the great difference between the ebb and flow of the tide. The path is 10 to 40 meters wide and 2.9 km long. This phenomenon occurs regardless of the speed of the tide or waves.
  • Every year, around half a million foreign tourists and local tourists come to witness this marvelous phenomen in February of the lunar calendar.

    A variety of lively festivals take place to mark the occasion such as Ganggangsuwollae (Korean traditional circle dance), Ssitkim-gut (a shaman ritual, consoling the souls of he dead), Deul Norae (songs people sing while working in the fields), Tasiraegi, Manga (songs of consolation sung at burial cermonies), and Buknori (drum performance). A French Ambassador, who visited Jindo Island in 1975, first introduced "Jindo's Sea Way" to the world, by contributing an article to a French newspaper saying that he has seen Moses's Miracle in Korea.

    In 1996, the Japanese popular singer Taentoyosiri sang about Jindo's Sea Way, which was a great hit. This song motivated a lot of Japanese toursits to visit the site.
  • Jindo Magical sea way timetable Schedule for 2005 year
  • Jindo Magical sea way timetable Schedule for 2005 year
    Date Peak time Tidal height Date Peak time Tidal height
    1.10(Mon)
    1.11(Tue)
    1.12(Wed)
    1.13(Thu)
    04:43
    05:31
    06:18
    07:04
    -8
    -23
    -25
    -15
    7.22(Fri)
    7.23(Sat)
    7.24(Sun)
    17:56
    18:43
    19:29
    -21
    -19
    -4
    2. 9(Wed)
    2.10(Thu)
    2.11(Fri)
    05:25
    06:09
    06:51
    -15
    -21
    -12
    8.19(Fri)
    8.20(Sat)
    8.21(Sun)
    8.22(Mon)
    17:00
    17;45
    18:28
    19:11
    -12
    -24
    -21
    -2
    3.10(Wed)
    3.11(Thu)
    05:13
    05:54
    -1
    -5
    9.17(Sat)
    9.18(Sun)
    9.19(Mon)
    16:46
    17:29
    18:10
    -7
    -15
    -8
    4.26(Tue) 18:31 0 10.18(Tue)
    10.19(Wed)
    05:25
    05:59
    -2
    -4
    5.24(Tue)
    5.25(Wed)
    5.26(Thu)
    17:32
    18;13
    18:56
    -7
    -11
    -5
    11.4(Thu)
    11.5(Fri)
    06:08
    06:43
    -4
    -1
    6.22(Wed)
    6.23(Thu)
    6.24(Fri)
    17:16
    18:03
    18:51
    -9
    -16
    -11
    11.2(Thu)
    12.3(Fri)
    12.4(Sat)
    12.31(Fri)
    05:11
    05:50
    06:32
    04:58
    -5
    -14
    -12
    -3
  • Jindo Mysterious Sea Road
  • Subject : Confucian event on Yongeungsal (Occasional festival - first)
  • Period : Three days from the 10th (Thursday) through 11th (Friday) of March, 2005 Time of Sea Split : Approximately 5:00 ~ 6:00 a.m.
  • Details : Experiencing split sea, Jindo folk show, tourist song contest, performance to pray for a split, etc.
  • Festival Programs on March
  • Festival Programs on March
    Schedule Category Event Time Place Host
    (Supporters)
    March 10 (Thursday) Pre-opening Shows Jindo Dog trick Show 13:00 ~ 13:40
    (40 min.)
    Hoedong Performance Place Gogun Nonghyup (Jindo Dog Research and Testing Center)
    Preopening
    Performance
    13:40 ~ 14:00 (20min.) " Culture Town Dulsori
    (Gogun Young Men’s Association)
    Opening Yongdeungje Rite
    Opening Ceremony
    14:00 ~ 15:00
    (60 min.)
    " Hoedong Young Men’s Association
    (Department of General Affairs, Department of Culture Tourism)
    Play
    Yongeungsal
    Jindo’s Folk Culture
    (Namdo Folk Song, Pansori, Jindo Bungnori, Jindo Manga)
    15:00 ~ 15:40
    (40 min.)
    " Arts Unit
    (Gogun Young Men’s Association)
    Celebration Show
    (Big Drum Playing Performance, Seonbansamul, etc.)
    15:40 ~ 16:20
    (40 min.)
    " Culture Town Dulsori
    (Gogun Young Men’s Association)
    Eoullim Korean classical music show
    (Ganggangsullae, get-together, etc.)
    16:20 ~ 16:40
    (20 min.)
    " Culture Town Dulsori Arts Unit
    With Tourists
    (First Chideung Song Festival, Marine Fireworks Display)
    18:00 ~ 20:30
    (150 min.)
    " Entertainment Association Jindo Branch
    (Gogun Young Men’s Association)
  • Festival Programs on March
    Schedule Category Event Time Place Host
    (Supporters)
    March 11 (Friday) (Mystic Experience) Mystical World of Lights 05:00 ~ 05:15
    (15 min.)
    In front of Grandma Ppong’s Statue Event Company
    (Gogun Young Men’s Association)
    Pray for split performance 05:15 ~ 15:30
    (15 min.)
    " Culture Town Dulsori
    (Gogun Young Men’s Association)
    Experience of Sea Split 05:30 ~ 06:30
    (60 min.)
    " Tourists
    Wish-expressing performance 06:30 ~ 07:00
    (30 min.)
    " Culture Town Dulsori (Gogun Young Men’s Association)
    Wish-expressing balloon-flying 07:00 ~ 07:30
    (30 min.)
    " Event Company
    (Gogun Young Men’s Association)
    Farmer’s music 07:30 ~ 08:00
    (30 min.)
    " Gogun Farmer’s Music Association
  • Additional and Standing Events
  • Additional and Standing Events
    Category Events Period Place Host
    (Supporters)
    Additional (Standing) Events Standing Events Praying to Grandma Ppong (Wearing wish ribbon) 3. 10 ~ 3. 11
    March 10 - 11
    In front of Grandma Ppong’s Statue Hanmaeum Service
    Association
    Making traditional laver sheets " " Songnimhoe
    Shellfish digging " " Sinuhoe
    Marketplace of local products Agricultural and aquatic products (abalone, laver, brown seaweed, etc.) " " Gogun Agricultural
    Managers Association
    Jindo Fisheries Managers Association
  • Mystic Sea Road Festival on May, 2005
  • Subject : Christian event on Moses’s Miracle (Occasional festival 2nd)
  • Period : Two days from 24th (Tuesday) through 25th (Wednesday) of May, 2005 Time of sea split: Approximately 5:00 ~ 6:00 a.m.
  • Details : Experiencing split sea, Christian gathering, play performance, etc.
  • Mystic Sea Road Festival on July, 2005
  • Subject : Mystic Sea Road Festival of Jindo (Main festival)
  • Period : days from 22nd (Friday) through 24th (Sunday) of July, 2005 · Time of sea split: Around 5:00 ~ 6:00 a.m.
  • Details : Experiencing the Mystic Sea Road , Jindo folk show & folk song performance, shellfish digging, Gaemaegi experience, Jindo dog trick show, painting and writing experience
division Division : Department of tourism and culture   ☎ 540-3405   Update : Jan 09, 2013

notice Are you satisfied with the service that is provided in this webpage?

Very satisfied Satisfied Average Disappointed Very disappointed